Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 11, 2007, 4:11 PM MDT for Otero County, New Mexico. It took effect at Jul 11, 2007, 4:18 PM MDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 4:11 PM MDT (22:11 UTC)
- In effect from
- Jul 11, 2007, 4:18 PM MDT
- Expired
- Jul 11, 2007, 6:15 PM MDT
- In force
- 117 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 112218 FFWEPZ NMC035-120015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 411 PM MDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... THIS INCLUDES THE CITIES OF...HOLLOMAN AFB...ALAMOGORDO... * UNTIL 615 PM MDT * AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS ORIENTED EAST TO WEST OVER CENTRAL OTERO COUNTY MOVING SLOWLY NORTHWARD AROUND 5 TO 10 MPH. RADAR INDICATES SOME CELLS ARE PRODUCING RAINFALL RATES OF 1.5 TO 2.5 INCHES PER HOUR. THIS LINE IS MOVING INTO AREAS WHICH ARE ALREADY SATURATED FROM PREVIOUS RAIN TODAY AND YESTERDAY AND THIS WILL FURTHER AGGRAVATE ANY FLOODING PROBLEMS. FLOODING PROBLEMS HAVE BEEN REPORTED EARLIER IN THE NOGAL CANYON AREA NEAR AND ON HIGHWAY 70. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULAROSA... MESCALERO...LA LUZ AND BOLES ACRES...CLOUDCROFT...MAYHILL EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3248 10537 3323 10537 3327 10624 3247 10632 $$ NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:10 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 11, 2:10 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 210 PM MDT WED JUL 11 2007 .SYNOPSIS... AN INCREASE IN ATMOSPHERIC MOISTURE WILL RESULT IN IMPROVED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS. STORMS WILL BE MORE FREQUENT OVER THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL MAY OCCUR FROM SOME OF THE STORMS. THE INCREASED MOISTURE AND CLOUDINESS WILL LIMIT DAY TIME TEMPERATURES TO NEAR OR SLIGHTLY BELOW NORMALS FOR THE NEXT FEW DAYS. && .DISCUSSION... UPPER RIDGE HAS APPEARED TO DRIFT SLIGHTLY NORTH TODAY WITH RIDGE EXTENDING FROM CENTRAL TEXAS UP TO THE FOUR CORNERS AND ON TO NORTHERN NEVADA. THIS PUTS MOST OF THE CWA UNDER A SOUTHEAST FLOW. ABUNDANT LOW LEVEL MOISTURE...DEWPOINTS UPPER 50S TO LOWER 60S... EXISTS OVER THE CWA. MORNING SOUNDINGS SHOW RELATIVELY LOW CONVECTIVE TEMPS AND DESPITE THE HIGHER DEW POINTS AND VARIABLE CLOUD COVER...AFTERNOON TEMPS SHOULD EASILY PASS THE CONVECTIVE TEMP. ADDITIONALLY. INVERTED TROUGH JUST WEST OF THE BIG BEND IS DRIFTING WEST-NORTHWEST AND WILL ADD MORE MOISTURE AND INSTABILITY TO THE SOUTHERN CWA TONIGHT. STRONG THUNDERSTORMS ALREADY POPPING UP EASTERN CWA WITH PRETTY IMPRESSIVE CLOUD TOP HGTS FOR THIS EARLY IN THE DAY. ALL IN ALL SHOULD BE ACTIVE NIGHT WITH FLOOD POTENTIAL MOST PRESSING PROBLEM...AND A FEW SEVERE STORMS POSSIBLE. MODELS MOVE INVERTED TROUGH TO WESTERN CWA EARLY THURSDAY MORNING SO POSSIBILITY EXISTS FOR STORMS TO LAST ALL NIGHT AND INTO DAYBREAK THURSDAY IN THAT AREA. OTHERWISE MODELS FAIRLY UNCHANGED THROUGH FRIDAY AS UPPER RIDGE VERY SLOWLY DROPS BACK SOUTHWARD IN RESPONSE TO UNSEASONABLY DEEP UPPER LOW OVER CANADA AND THE TROUGH DROPPING SOUTHWARD. TROUGH DOES DRAG BACK DOOR COOL FRONT INTO AREA. GFS SHOWS THE FRONT THROUGH FRIDAY EVENING...WHILE THE NAM IS ABOUT 6 HOURS EARLIER. NOT MUCH TEMPERATURE OR MOISTURE GRADIENT WITH IT BUT MAY ACT AS A FOCUSING MECHANISM FOR CONVECTION. UPPER TROUGH REARRANGES THE UPPER RIDGE INTO A NORTH-SOUTH ALIGNMENT OVER ARIZONA AND UTAH BY SATURDAY AND SUNDAY. GFS SHOWS LAYERED MOISTURE TO DIMINISH SOME BY MONDAY AND TUESDAY BUT ALSO SHOWS SOME STRONG IMPULSES MOVING SOUTHWARD IN THE FLOW. FOR NOW HAVE DECREASED THE POPS AFTER SUNDAY BUT IF GFS CONTINUES THIS SOLUTION OVER THE NEXT FEW RUNS...ACTIVITY MAY NOT DECREASE MUCH AT ALL FROM THE WEEKEND. && .AVIATION...VALID 12/00Z-13/00Z... SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 94 74 95 74 / 40 20 30 20 40 SIERRA BLANCA TX 66 89 67 88 66 / 30 20 30 20 40 LAS CRUCES 69 94 70 95 70 / 40 20 30 20 40 ALAMOGORDO 66 91 67 93 66 / 30 20 30 20 40 CLOUDCROFT 50 68 51 67 49 / 40 30 40 40 50 TRUTH OR CONSEQUENCES 68 92 69 93 68 / 40 30 30 20 40 SILVER CITY 62 86 63 83 60 / 50 30 40 30 40 DEMING 68 92 69 93 68 / 50 20 30 20 40 LORDSBURG 69 93 70 92 69 / 50 20 30 20 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17/99
Hazardous weather outlook, Jul 11, 11:15 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT WED JUL 11 2007 NMZ022>025-030>032-TXZ055-056-121645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
In the hours before
Special weather statement, Jul 11, 12:29 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1229 PM MDT WED JUL 11 2007 NMZ022>025-030>032-TXZ055-056-120030- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1229 PM MDT WED JUL 11 2007 ...THUNDERSTORMS DEVELOPING AND MOVING NORTHWEST OVER FAR WEST TEXAS AND SOUTHWESTERN NEW MEXICO... SHOWERS AND THUNDERSTORMS NOW OVER OTERO...EL PASO...AND HUDSPETH COUNTIES ARE DEVELOPING AND MOVING SLOWLY NORTHWEST. ANOTHER AREA OF THUNDERSTORMS OVER NORTHERN GRANT COUNTY IS ALSO MOVING SLOWLY NORTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY ACROSS THE REST OF THE AREA THIS AFTERNOON AND EVENING AS AN EASTERLY WAVE PASSES OVER THE AREA. THESE STORMS ARE CAPABLE OF GUSTY WINDS TO NEAR 50 MPH...HEAVY RAIN...HAIL UP TO ONE-HALF INCH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY RAIN WITH THESE STORMS COULD CAUSE FLOODING OF NORMALLY DRY ARROYOS AND SMALL STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS AREA ROADS. DO NOT DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES. PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:37 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 38 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.